Just diagnosed with hypo on May 12, 2003 and put on Levoxyl 50mcg on June 18, 2003 with a retest of TSH level and med adjustment scheduled for August 18, 2003. My test results were as follows:
May 12, 2003 TSH 7.21 0.35-4.94
June 16, 2003 TSH 9.58 0.35-4.94
T4 free 1.1 .0.7-1.7
I am a 39 year old male, 5í9" 261 pounds. I have always been heavy, probably because my mother had untreated thyroid problems when she carried me. I decided to change my life last August when I reached the astounding weight of 425 pounds. I had not been to a doctor, other than quick sport exams in high school and two football knee injuries, my entire life but after losing 135 pounds and begging was wifeís GPís gate keeper, went for a full physical of May 12. After hearing my story and discussing my family history, (mother and sister hypo), my doctor ordered the TSH test. All the other blood work was normal except I also suffer from Gout (Uric Acid 9.7, 3.7-8.5). My only other hypo symptom, other than the life long weight problem is thinning hair. I wanted everyone to know how much I have learned about hypothyroidism on this board and I canít begin to tell you how grateful I am. I seem to be one of a very few diagnosed males out there. Thanks to you, I have made adjustments to my daily routine to maximize my treatment. I will continue to read and maybe even post a question or two as my life goes on.
Thanks midwest1 for your response, I did and maintain the weight loss the old fashion way, daily exercise and portion control. I bought a calorie tracking software package called Dietpower. You track your calories burned and consumed and the software calculates your metabolic rate and sets up a budget based on your weight goal for a goal date. Of course it helps, but you still have to be the one to change your life. I am hoping that the Levoxyl will help me control my weight now that I know that I probably was born hypo. I have slowed to about 2 pounds a week weight loss, but Iím not complaining. I Ďm not sure if I am feeling any results from the drugs yet. I assume that next week my doctor will increase my dose. I wouldnít mind the help, Iím hopeful..